What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 30, 10:39 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 30, 10:39 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
1139 PM EDT Wed Jun 30 2021
.UPDATE...
Issued at 1139 PM EDT WED JUN 30 2021
Convection across Ohio looks to mainly stay just to our north over
the next 1 to 2 hours; however, surface convergence has migrated
into the I-64 corridor, with activity picking up in intensity
upstream, as well as east of Morehead. Have increased PoPs
accordingly across the Bluegrass through 06z. There may be a
brief lull during the pre-dawn hours, before PoPs ramp up towards
dawn once again with the approach of the better upper level
support. Freshened up the hourly temperatures through the
overnight, but will let the forecast lows ride for now.
UPDATE Issued at 825 PM EDT WED JUN 30 2021
Most of the convection has dwindled across eastern Kentucky early
this evening, given the weak forcing and gradually diminishing
instability. An area of convergence exists across portions of
central Kentucky, with a better one near and north of the Ohio
River, where deeper convection is ongoing. Will hang onto mainly
slight chance PoPs through late tonight, before increasing chances
occur from the northwest closer to dawn, as better forcing
arrives. Also raised a few of the lows in the ridges tonight, as
lower 70s will likely be more commonplace, similar to previous
nights. Updates have been sent.
&&
.SHORT TERM...(This evening through Thursday night)
Issued at 515 PM EDT WED JUN 30 2021
The upper ridge over the region continued to weaken today,
allowing more showers and thunderstorms to develop than in recent
days. However, with little in the way of shear, they were poorly
organized and pulse in nature. With loss of afternoon heat, will
look for an overall decline in activity this evening. However, an
upper trough dropping southeast from the Great Lakes will bring a
modest increase in winds aloft overnight, along with lowering
geopotential heights and upper level support for precip in the
form of the right entrance region of an upper jet. Its cold front
will also drop south southeast toward the Ohio Valley, and low
level flow will increase ahead of it. The combination of factors
should support an area of showers and thunderstorms to begin
moving in from the north toward dawn.
As the regime slowly shifts south southeast on Thursday, precip
will overspread the JKl forecast area. The clouds and precip will
limit heating, but forecast soundings still show potential for
thunder. The soundings are very wet with a tall but rather low
CAPE, and modest unidirectional shear. Precipitable water is
expected to be near two inches. The situation is supportive of
training of efficiently precipitating convection. Despite
relatively dry weather in most locations in recent days, there is
concern for flash flooding, and a watch was issued in
collaboration with MRX and RLX. As upper level support and deep
moisture shifts south southeast from our area Thursday night and
the cold front moves through, our precip will begin to taper off.
.LONG TERM...(Friday through Wednesday)
Issued at 435 PM EDT WED JUN 30 2021
The long term period will start with an upper level trough over the
Upper Great Lakes and Ohio Valley regions with a low pressure
centered over eastern New York. At the surface, a cold front will be
located over the southern portion of the CWA if not just south of
the area. Showers and scattered storms are possible Friday morning
and early Friday afternoon with PoPs gradually diminishing
throughout the day as the cold front continues to move southward.
Cool, dry air will move in behind the cold front allow for clear
skies and high temperatures below normal through Saturday.
The upper level trough will gradually dip southeastward and will
be positioned along the Mid Atlantic coast by 00Z Sunday but
should stay out of eastern Kentucky as it progresses. Rising
heights and developing surface high pressure will keep eastern
Kentucky mostly sunny and dry for the holiday weekend and into the
beginning of next week. High temperatures are expected to be in
the upper 70s to around 80, Friday and Saturday. A general warm-up
across the area is expected Sunday into the early part of next
week with highs in the mid 80s Sunday and around 90 Monday and
Tuesday. Over night low are expected to follow an upward trend as
well with lows expected in the mid to upper 50s Friday and
Saturday night. Lows will be around 60 Sunday night with mid to
upper 60s expected Monday and Tuesday night. Overall, the long
term period is expected to be quiet with the exception of Friday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
ISSUED AT 825 PM EDT WED JUN 30 2021
Isolated convection will generally diminish through late tonight,
with mainly VFR conditions prevailing, although some patchy MVFR
fog may develop in some of the deeper river valleys, especially
at locations coincident with any recent more substantial rainfall.
An approaching cold front will then spark renewed showers and
scattered thunderstorms from northwest to southeast closer to dawn
and especially during the day on Thursday. Ceilings/visibilities
will deteriorate down to MVFR/IFR at times. Winds will generally
be light through early Thursday morning, before peaking at around
5 kts, mainly from the west southwest to west through the rest of
the period.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 6 AM EDT Thursday through late Thursday
night for KYZ044-050>052-058>060-068-069-079-080-083>088-104-
106>120.
&&
UPDATE...GEOGERIAN
SHORT TERM...HAL
LONG TERM...BATZ
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 30, 3:44 PM EST, 8 hours 16 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Jackson KY
444 PM EDT Wed Jun 30 2021
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
444 PM EDT Wed Jun 30 2021
...FLASH FLOOD WATCH IN EFFECT FOR THURSDAY AND THURSDAY NIGHT...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Tonight.
Thunderstorms are possible, and could produce locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms are possible at times from Thursday into Friday.
They are expected to bring heavy rainfall to some locations
Thursday into Thursday night, which could lead to flash flooding.
Thunderstorms will also be possible over much of the area on
Tuesday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance may be needed to report flooding on Thursday or
Thursday night.
HAL
In the hours before
Special weather statement, Jun 30, 11:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1213 AM EDT Thu Jul 1 2021
KYZ068-079-010500-
Rockcastle-Pulaski-
1213 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI AND WESTERN
ROCKCASTLE COUNTIES...
At 1213 AM EDT, a strong thunderstorm was located near Hogue, or 11
miles northwest of Somerset, moving east at 20 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mount Vernon, Bobtown, Hiatt, Gum Sulphur, Bandy, Pongo, Woodstock,
Spiro, Wabp, Lake Linville, Hansford, Willailla, Bee Lick, Wellhope,
Quail, Maretburg, Ottowa, Bloss, Bromo and Luner.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3736 8456 3733 8451 3734 8450 3748 8444
3747 8437 3722 8426 3721 8427 3718 8478
3719 8478
TIME...MOT...LOC 0413Z 251DEG 18KT 3724 8469
GREIFSpecial weather statement, Jun 30, 11:22 PM EST, 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1222 AM EDT Thu Jul 1 2021
KYZ079-083-010500-
Wayne-Pulaski-
1222 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE AND SOUTHERN
PULASKI COUNTIES...
At 1222 AM EDT, a strong thunderstorm was located near Naomi, or 9
miles north of Monticello, moving northeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerset, Burnside, Stab, Sloans Valley, Nancy, Pointer, Bronston,
Mount Victory, Pulaski County Park, Somerset Pulaski Airport, Kidder,
Hogue, Naomi, Grade, Ruth, Elihu, Quinton, Betsey and Frazer.
LAT...LON 3695 8491 3700 8484 3703 8489 3704 8489
3721 8473 3701 8431 3699 8434 3685 8480
TIME...MOT...LOC 0422Z 228DEG 21KT 3697 8481
GREIFSpecial weather statement, Jun 30, 11:48 PM EST, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1248 AM EDT Thu Jul 1 2021
KYZ068-079-010530-
Rockcastle-Pulaski-
1248 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PULASKI AND SOUTHWESTERN
ROCKCASTLE COUNTIES...
At 1247 AM EDT, a strong thunderstorm was located over Somerset,
moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Somerset, Mount Vernon, Science Hill, Bobtown, Pongo, Woodstock,
Spiro, Wabp, Hansford, Dabney, Valley Oak, Willailla, Pulaski County
Park, Somerset Pulaski Airport, Grade, Maretburg, Ruth, Elihu,
Shopville and Bloss.
LAT...LON 3738 8438 3724 8425 3722 8427 3720 8426
3720 8428 3718 8427 3717 8430 3716 8429
3712 8429 3699 8466 3711 8475
TIME...MOT...LOC 0447Z 234DEG 28KT 3708 8461
GREIFSpecial weather statement, Jul 1, 12:00 AM EST, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
100 AM EDT Thu Jul 1 2021
KYZ068-069-010545-
Jackson-Rockcastle-
100 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JACKSON AND
NORTHERN ROCKCASTLE COUNTIES...
At 1259 AM EDT, a strong thunderstorm was located over Snider, or 10
miles north of Mount Vernon, moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Mount Vernon, Boone, Snider, Morrill, Bummer, Threelinks, Hiatt,
Conway, Wildie, Kerby Knob, Roundstone, Clover Bottom, Hisel, Lake
Linville, Climax, Renfro Valley, Disputanta, Brazil, Alcorn and
Shirley.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3748 8444 3747 8438 3750 8435 3754 8435
3753 8430 3752 8430 3751 8426 3753 8423
3752 8420 3756 8415 3757 8405 3752 8400
3736 8438 3746 8446
TIME...MOT...LOC 0459Z 247DEG 20KT 3752 8437
GREIF